MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00562321
Medical Device Problem Codes Mechanical Problem (1384); Failure to Cut (2587)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a captivator medium oval stiff snare was used during a polypectomy procedure performed on an (b)(6) 2023.During the gastric polyp resection procedure in the ascending colon, the medical team encountered difficulty in using the captivator single-use polypectomy snares due to its small ring size.After the device was opened, it was observed to be in a strip shape.Following the cold incision, the wound began to bleed profusely and could not be stopped with irrigation.The bleeding was eventually stopped by the application of a clip to the wound and the procedure was completed with a similar captivator medium oval stiff snare.It was not reported if there were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1 (initial reporter address 1) (b)(6); block h6: imdrf device code a050702 captures the reportable event of loop cutting issues.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator medium oval stiff snare was used during a polypectomy procedure performed on (b)(6) 2023.During the gastric polyp resection procedure in the ascending colon, the medical team encountered difficulty in using the captivator single-use polypectomy snares due to its small ring size.After the device was opened, it was observed to be in a strip shape.Following the cold incision, the wound began to bleed profusely and could not be stopped with irrigation.The bleeding was eventually stopped by the application of a clip to the wound and the procedure was completed with a similar captivator medium oval stiff snare.It was not reported if there were no patient complications reported as a result of this event.Per additional information received on july 12, 2023, it was reported that cold incision was performed to resect a 1cm polyp, even though the snare loop did not fully extend, and it was the original device that was used to complete the procedure.
 
Additional Manufacturer Narrative
Block e1 (initial reporter address 1): (b)(6).

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17086023
Report Number3005099803-2023-03077
Device Sequence Number6089021
Product Code FDI
UDI-Device Identifier08714729019336
UDI-Public08714729019336
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2025
Device Model NumberM00562321
Device Catalogue Number6232
Device Lot Number0029527460
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale